Alert archive / Missouri / Flash Flood Warnings in 2001
Flash Flood Warning 43, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 20, 2001, 6:39 AM CDT for Crawford County, Kansas; Barton County, Jasper County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 20, 2001, 6:39 AM CDT (11:39 UTC)
- Expired
- Jun 20, 2001, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Crawford County, KS, Barton County, MO, Jasper County, MO
The radar
The Springfield radar (KSGF), 112 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1930 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 201139
FFWSGF
KSC037-MOC011-097-201430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 AM CDT WED JUN 20 2001
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JASPER COUNTY IN SOUTHWEST MISSOURI
BARTON COUNTY IN SOUTHWEST MISSOURI
CRAWFORD COUNTY IN SOUTHEAST KANSAS
* UNTIL 930 AM CDT
* AT 632 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO PUSH ACROSS
THE SAME AREAS IN JASPER...BARTON...AND CRAWFORD COUNTIES.
DOPPLER RADAR WAS ESTIMATING 2 TO 2.5 INCHES OF RAINFALL IN
SEVERAL LOCATIONS ACROSS THE WARNED AREA...WITH MORE RAINFALL
EXPECTED.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
FLOODING INCLUDE...ALBA...GOLDEN CITY...JASPER...LAMAR...
MINDENMINES AND PURCELL.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IrN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3767 9504 3738 9503 3737 9462 3710 9460
3713 9410 3763 9410
LINDENBERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 3:10 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 20, 3:10 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED TO INCLUDE FLASH FLOOD WATCH. NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 AM CDT WED JUN 20 2001 DIFFICULT FORECAST DUE TO ON GOING CONVECTION TO THE NORTH ALONG WEAK SURFACE BOUNDARY AND CURRENT TRENDS OF CONVECTION SAGGING FURTHER SOUTH WITH TIME. MAIN CONCENTRATION OF CONVECTION IS RELATED TO UPPER LEVEL JET SUPPORT AND 850MB THETA-E RIDGE ORIENTED ACROSS CENTRAL KANSAS INTO NORTHEAST MISSOURI. NO DISTINCT OUTFLOW BOUNDARIES DETECTED EARLY THIS MORNING...BUT CONVECTION IS SLIGHTLY BUILDING SOUTH AND EAST WITH TIME AS PER LATEST RADAR INDICATES. THE FORECAST PROBLEMS WILL BE RELATED TO MOVEMENT OF CONVECTION THIS MORNING AND THE EXTENT OF THE PRECIPITATION LATER TODAY AND INTO TONIGHT/THURSDAY. MODELS DO INDICATE WEAK COLD FRONT OVER CENTRAL MISSOURI SLOWLY MOVING SOUTH TODAY...THEN MOVING INTO ARKANSAS BY TONIGHT. SEEMS THAT MOST OF THE RAINFALL WAS NORTH OF BOUNDARY AND ASSOCIATED WITH THE 850MB WARM AIR ADVECTION AND THETA-E RIDGE. THIS WEAKENS WITH TIME AND THE STRONGEST MOISTURE CONVERGENCE IS NORTH AND WEST OF THE OZARKS...EVEN AS THE MAIN 850MB FRONT MOVES THROUGH THURSDAY MORNING. BELIEVE ATTM THAT FIRST WAVE OF CONVECTION WILL START THIS MORNING...BUT NOT AS STRONG OR WIDESPREAD AS IT HAS BEEN. CURRENT ZONES HAVE LIKELY...AND THIS LOOKS GOOD FOR NOW...BUT MAYBE LATER THIS AFTERNOON WORDING. LATER THIS EVENING AND THROUGH THURSDAY MORNING AS MAIN TROUGH AND 850MB WINDS BECOME N/NW...PRECIPITATION WILL END WITH A DRIER AND COOLER TREND FOR ABOUT 48 HRS BEFORE 500MB RIDGE MOVES BACK IN AND INCREASES TEMPERATURES BACK TOWARD SEASONABLE NORMS. IN THE SHORT TERM...WITH PRECIPITABLE WATER VALUES ABOVE 1.50 ACROSS CENTRAL MO AND MAIN STORM MOTION WEST TO EAST THIS MORNING...BELIEVE LOCALLY HEAVY RAINFALL AND FLOODING POSSIBLE IN THE FAR NORTHERN TIER OF CWA...BUT WILL HOLD OFF ON FLASH FLOOD WATCH AND uCOORDINATE WITH SURROUNDING OFFICES IF WARRANTED. .SGF... FLASH FLOOD WATCH UNTIL 4 PM TODAY FOR AREAS NORTH OF A FORT SCOTT KANSAS TO HERMITAGE...VIENNA MISSOURI LINE. JLT
In the hours before
Special weather statement, Jun 20, 6:00 AM CDT, 39 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT WED JUN 20 2001 ...LOCALLY HEAVY RAINFALL WITH FLOODING POSSIBLE... A WEAK COLD FRONT LOCATED OVER CENTRAL MISSOURI WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS TODAY...AND THROUGH TONIGHT AS IT SLOWLY MOVES SOUTHWARD ACROSS THE OZARKS. DUE TO THE SLOW MOVEMENT OF THE FRONTAL BOUNDARY AND REPEATED DEVELOPMENT OF STORMS OVER EAST CENTRAL KANSAS THIS MORNING...EXPECT LOCALLY HEAVY RAINFALL... ESPECIALLY NORTH OF A LINE FROM FORT SCOTT KANSAS...EAST TO HERMITAGE...CAMDENTON AND VIENNA MISSOURI. ONE TO THREE INCHES OF RAINFALL IS LIKELY IS THESE AREAS BY THE AFTERNOON WITH ADDITIONAL RAINFALL POSSIBLE OVERNIGHT. ACROSS THE REST OF THE AREA...SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY WITH HEAVY RAINFALL POSSIBLE. DUE TO GREATER HEATING NEAR THE ARKANSAS BORDER...ANY THUNDERSTORMS THAT DEVELOP COULD PRODUCE HAIL AND GUSTY WINDS AS THE INSTABILITY INCREASES. DUE TO WEAK WIND FIELDS...ORGANIZED CONVECTION IS NOT EXPECTED...BUT ISOLATED SEVERE STORMS ARE POSSIBLE. SPOTTERS AND EMERGENCY MANAGERS ARE NOT EXPECTED TO BE ACTIVATED THROUGH TONIGHT. .EXTENDED OUTLOOK... THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY. MORE HEAVY RAINFALL IS POSSIBLE. JLT
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:10 AM CDT | Flash Flood Warning | SGF | Benton | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2001Flash Flood Warnings in Kansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.